Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 98, NWS Newport/Morehead City, NC

November 13, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Nov 13, 2021, 2:06 AM EST. It took effect at Nov 13, 2021, 6:00 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2021, 2:06 AM EST (07:06 UTC)
In effect from
Nov 13, 2021, 6:00 PM EST
Expired
Nov 14, 2021, 1:00 AM EST
In force
7 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

187 
WHUS72 KMHX 130706
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
206 AM EST Sat Nov 13 2021

AMZ131-135-230-231-131915-
/O.NEW.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/
Alligator River-Pamlico Sound-Albemarle Sound-
Croatan and Roanoke Sounds-
206 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River, and Pamlico Sound.

* WHEN...From 6 PM this evening to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-152-154-131915-
/O.NEW.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
206 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...From 6 PM this evening to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
402 
WHUS72 KMHX 131050
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
550 AM EST Sat Nov 13 2021

AMZ131-135-230-231-132300-
/O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/
Alligator River-Pamlico Sound-Albemarle Sound-
Croatan and Roanoke Sounds-
550 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River, and Pamlico Sound.

* WHEN...From 6 PM this evening to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-152-154-132300-
/O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
550 AM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...From 6 PM this evening to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
308 
WHUS72 KMHX 131744
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1244 PM EST Sat Nov 13 2021

AMZ156-158-140545-
/O.EXB.KMHX.SC.Y.0098.211114T0200Z-211114T0600Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
1244 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EST SUNDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt expected.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...From 9 PM this evening to 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ150-152-154-140545-
/O.EXT.KMHX.SC.Y.0098.211113T2300Z-211114T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
1244 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO
1 AM EST SUNDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...From 6 PM this evening to 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-135-230-231-140500-
/O.CON.KMHX.SC.Y.0098.211113T2300Z-211114T0500Z/
Alligator River-Pamlico Sound-Albemarle Sound-
Croatan and Roanoke Sounds-
1244 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT EST TONIGHT...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River, and Pamlico Sound.

* WHEN...From 6 PM this evening to midnight EST tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
728 
WHUS72 KMHX 140255
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
955 PM EST Sat Nov 13 2021

AMZ131-135-230-231-140400-
/O.CAN.KMHX.SC.Y.0098.000000T0000Z-211114T0500Z/
Alligator River-Pamlico Sound-Albemarle Sound-
Croatan and Roanoke Sounds-
955 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

A few isolated gusts to 25 kt remain possible until around
midnight.

$$

AMZ150-152-154-140600-
/O.CON.KMHX.SC.Y.0098.000000T0000Z-211114T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
S of Cape Hatteras to Ocracoke Inlet NC out 20 nm
including the Monitor National Marine Sanctuary-
955 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...North winds around 20 kt with gusts up to 25 kt.

* WHERE...The coastal waters from Duck to Ocracoke Inlet.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ156-158-140600-
/O.CON.KMHX.SC.Y.0098.000000T0000Z-211114T0600Z/
S of Ocracoke Inlet to Cape Lookout NC out 20 nm-
S of Cape Lookout to N of Surf City NC out 20 nm-
955 PM EST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WHAT...North winds around 20 kt with gusts up to 30 kt.

* WHERE...The coastal waters from Ocracoke Inlet to Surf City.

* WHEN...Until 1 AM EST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:38 AM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Nov 13, 12:38 AM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1238 AM EST Sat Nov 13 2021

.SYNOPSIS...
A cold front will push offshore tonight. A secondary,
reinforcing cold front will cross the area Saturday night before
high pressure builds back into the area into next week. Another
cold front may approach the region by late in the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1005 PM Fri...Patchy dense fog popping up across much of
the FA late tonight and expect this trend to continue into
tomorrow morning with clear skies and calm winds. Added
appropriate wording to the forecast and adjusted Ts based on
recent trends.

Prev disc...Stacked low lingers over the Great Lakes with best
troughing over the central US keeps coolest airmass far west.
Skies will continue to clear through the night. Quiet and dry
overnight with weak subsidence in place. Calm to light W/SWerly
winds across most of the region will allow low temps to drop
into the mid 40s inland and around 50 east of HWY 17 with upper
50s along the coast. With increased SFC moisture from recent
rainfall coupled with clearing skies behind the front and winds
calming overnight setting up strong radiational cooling.
Currently fog is forecast to develop over Nern counties,
portions of the Pamlico Sound, and Cape Hatteras right around
midnight and spread inland and further south through the
overnight hours. Winds over the Crystal Coast should remain
strong enough to mix out the SFC moisture.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SUNDAY/...
As of 400 PM Friday...Aloft, the mid and upper level trough
begins pushing over the coast/offshore while becoming broader,
leading to more zonal flow. Low level thicknesses, having not
fallen behind the initial cold front, support highs in the upper
60s inland and upper 60s/low 70s along the coast. Strong CAA
will occur tomorrow late tomorrow afternoon behind a second
reinforcing dry cold front.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
As of 4 AM Fri...Dry and gradually cooling conditions expected
through early next week before a warming trend commences by mid
next week.

Saturday Night and Sunday...Upr hts gradually lower for the
second half of the weekend as reinforcing dry shortwave knocks
thicknesses/hts down some, with temps dropping to below climo
with advancing high pres from the nw. Highs should generally
reach around 60 for most areas. Lows will be in the 30s interior
to 40s coast.

Monday through Tuesday...Yet another stronger shortwave trough
rounds base of longwave Eastern CONUS trough. This period will
bring coldest air of the season yet with hts/thicknesses
dropping to well below climo. Highs will be some 10 degrees
below avg, with Mon and Tue highs generally in the mid/upr 50s.
Overnight lows will be chilly as well, with Tue morning
possibly bringing the first freeze of the season to many
interior areas. With the high overhead on Wed morning, temps
may approach freezing again.

Wednesday...Return swrly flow and rapidly building hts will lead
to a quick warmup by mid week, with temps returning to above
avg, well into the 60s on Wed, and into the 70s on Thu.
Continued dry high pres will dominate with dry and mostly sunny
skies persisting.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /through Saturday Night/...
As of 1225 AM Saturday...Strong radiational cooling continuing
tonight with clear skies and very calm winds allowing temps to
cool off quicker in some locations. As a result, higher
confidence for patchy to areas of dense fog this TAF period with
numerous reports of IFR/LIFR fog across the area and model
guidance in good agreement vis will stay down through sunrise.
Fog not as prevalent across SW portions of the region, including
ISO. Could still see some MVFR fog developing across that area,
but obs and guidance are not as aggressive across the SW
counties. Fog lifts quickly with onset of daytime heating with
conditions returning to VFR through the end of the period. Winds
shift Wrly late morning as a weak frontal boundary moves
through with another shift to the NW early evening after a
reinforcing cold front pushes through. Gusts will get up to
around 15-20 kts.

LONG TERM /Sat through Tue/...
As of 4 AM Fri...High pres will dominate this weekend into
early next week with VFR under mo clear skies. Some periods of
gusty winds expected, both on Sat and then again on Sun as dry
frontal passages invigorate the wind gusts.

&&

.MARINE...
SHORT TERM /Through Fri night/...
As of 400 PM Friday...Winds to turn Wrly behind the departing
cold front and calm to 5-10 kts with seas dropping from 5-7 ft
down to 3-5 ft rather quickly. Calm winds and 3-4 ft seas will
continue overnight.

LONG TERM /Sat through Tue/...
As of 4 AM Fri...A brief period of marginal SCA wind gusts
possible Sat as wrly to nwrly winds pick up into the 15-25 kt
range as CAA occurs this weekend. Better chc of SCA on Monday
as a stronger reinforcing shot of CAA occurs and gusty wrly to
nwrly winds develop into the 20-30 kt range.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...MS/CEB
SHORT TERM...TL/CEB
LONG TERM...TL
AVIATION...TL/ML
MARINE...TL/ML/CEB
Hazardous weather outlook, Nov 12, 3:46 PM EST, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
346 PM EST Fri Nov 12 2021

NCZ045-092-193-198-132100-
Washington-Jones-Northern Craven-Inland Onslow-
346 PM EST Fri Nov 12 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The first freeze of the season is possible Monday night into Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ046-047-080-081-094-194>196-199-203>205-132100-
Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Pamlico-Southern Craven-
West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks-
Ocracoke Island-Hatteras Island-
346 PM EST Fri Nov 12 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044-079-090-091-132100-
Martin-Pitt-Greene-Duplin-Lenoir-
346 PM EST Fri Nov 12 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is potential for patchy frost to develop Saturday night into
Sunday morning.

The first freeze of the season is possible Monday night into Tuesday
morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:40 PM ESTFrost AdvisoryMHXDuplin, Greene, Lenoir, Martin, Pitt16 hr

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.